Publications of Marc Culler

Marc Culler and Nathan Dunfield.  Orderability and dehn filling.  arXiv preprint.  2016.
Marc Culler and Peter B. Shalen.  4-free groups and hyperbolic geometry.  J. Topol., 5(1):81--136, 2012. http://dx.doi.org/10.1112/jtopol/jtr028 .  MR2897050
Marc Culler and Peter B. Shalen.  Margulis numbers for Haken manifolds.  Israel J. Math., 190:445--475, 2012. MR2956250
Marc Culler and Peter B. Shalen.  Singular surfaces, mod 2 homology, and hyperbolic volume, II.  Topology Appl., 158(1):118--131, 2011. MR2734702
Ian Agol, Marc Culler and Peter B. Shalen.  Singular surfaces, mod 2 homology, and hyperbolic volume. I.  Trans. Amer. Math. Soc., 362(7):3463--3498, 2010. MR2601597
Marc Culler, Jason Deblois and Peter B. Shalen.  Incompressible surfaces, hyperbolic volume, Heegaard genus and homology.  Comm. Anal. Geom., 17(2):155--184, 2009. MR2520906
Marc Culler and Peter B. Shalen.  Betti numbers and injectivity radii.  Proc. Amer. Math. Soc., 137(11):3919--3922, 2009. MR2529901
Steve Boyer, Marc Culler, Peter B. Shalen and Xingru Zhang.  Characteristic subsurfaces, character varieties and Dehn fillings.  Geom. Topol., 12(1):233--297, 2008. MR2390346
Marc Culler and Peter B. Shalen.  Volume and homology of one-cusped hyperbolic 3-manifolds.  Algebr. Geom. Topol., 8(1):343--379, 2008. MR2443232
Ian Agol, Marc Culler and Peter B. Shalen.  Dehn surgery, homology and hyperbolic volume.  Algebr. Geom. Topol., 6:2297--2312, 2006. MR2286027
Steve Boyer, Marc Culler, Peter B. Shalen and Xingru Zhang.  Characteristic subsurfaces and Dehn filling.  Trans. Amer. Math. Soc., 357(6):2389--2444 (electronic), 2005. MR2140444
Marc Culler and Peter B. Shalen.  Knots with only two strict essential surfaces.  In Proceedings of the Casson Fest, volume 7 of Geom. Topol. Monogr., pages 335--430 (electronic).  Geom. Topol. Publ., Coventry, 2004. MR2172490
Richard D. Canary, Marc Culler, Sa'ar Hersonsky and Peter B. Shalen.  Approximation by maximal cusps in boundaries of deformation spaces of Kleinian groups.  J. Differential Geom., 64(1):57--109, 2003. MR2015044
Marc Culler and Peter B. Shalen.  Boundary slopes of knots.  Comment. Math. Helv., 74(4):530--547, 1999. MR1730656
Marc Culler, Sa'ar Hersonsky and Peter B. Shalen.  The first Betti number of the smallest closed hyperbolic $3$-manifold.  Topology, 37(4):805--849, 1998. MR1607748
Marc Culler and Peter B. Shalen.  Volumes of hyperbolic Haken manifolds. II.  Proc. Amer. Math. Soc., 125(10):3059--3067, 1997. MR1422858
Marc Culler and Karen Vogtmann.  A group-theoretic criterion for property ${\rm FA}$.  Proc. Amer. Math. Soc., 124(3):677--683, 1996. MR1307506
James W. Anderson, Richard D. Canary, Marc Culler and Peter B. Shalen.  Free Kleinian groups and volumes of hyperbolic $3$-manifolds.  J. Differential Geom., 43(4):738--782, 1996. MR1412683
Marc Culler and Peter B. Shalen.  The volume of a hyperbolic $3$-manifold with Betti number $2$.  Proc. Amer. Math. Soc., 120(4):1281--1288, 1994. MR1205485
D. Cooper, M. Culler, H. Gillet, D. D. Long and P. B. Shalen.  Plane curves associated to character varieties of $3$-manifolds.  Invent. Math., 118(1):47--84, 1994. MR1288467
Marc Culler and Peter B. Shalen.  Volumes of hyperbolic Haken manifolds. I.  Invent. Math., 118(2):285--329, 1994. MR1292114
Marc Culler and Peter B. Shalen.  Hyperbolic volume and mod $p$ homology.  Comment. Math. Helv., 68(3):494--509, 1993. MR1236766
Marc Culler and Peter B. Shalen.  Paradoxical decompositions, $2$-generator Kleinian groups, and volumes of hyperbolic $3$-manifolds.  J. Amer. Math. Soc., 5(2):231--288, 1992. MR1135928
Marc Culler and Karen Vogtmann.  The boundary of outer space in rank two.  In Arboreal group theory (Berkeley, CA, 1988), pages 189--230.  Springer, New York, 1991. MR1105335
M. Culler, C. McA. Gordon, J. Luecke and P. B. Shalen.  Correction to: ``Dehn surgery on knots'' [Ann. of Math. (2) 125 (1987), no. 2, 237--300; MR0881270 (88a:57026)].  Ann. of Math. (2), 127(3):663, 1988. MR942524
Marc Culler, C. McA. Gordon, J. Luecke and Peter B. Shalen.  Dehn surgery on knots.  Ann. of Math. (2), 125(2):237--300, 1987. MR881270
Marc Culler and John W. Morgan.  Group actions on ${\bf R}$-trees.  Proc. London Math. Soc. (3), 55(3):571--604, 1987. MR907233
Marc Culler.  Lifting representations to covering groups.  Adv. in Math., 59(1):64--70, 1986. MR825087
Marc Culler and Karen Vogtmann.  Moduli of graphs and automorphisms of free groups.  Invent. Math., 84(1):91--119, 1986. MR830040
Marc Culler, C. McA. Gordon, J. Luecke and Peter B. Shalen.  Dehn surgery on knots.  Bull. Amer. Math. Soc. (N.S.), 13(1):43--45, 1985. MR788388
M. Culler and P. B. Shalen.  Bounded, separating, incompressible surfaces in knot manifolds.  Invent. Math., 75(3):537--545, 1984. MR735339
Marc Culler.  Finite groups of outer automorphisms of a free group.  In Contributions to group theory, pages 197--207.  Amer. Math. Soc., Providence, RI, 1984. MR767107
Marc Culler and Peter B. Shalen.  Varieties of group representations and splittings of $3$-manifolds.  Ann. of Math. (2), 117(1):109--146, 1983. MR683804
M. Culler, W. Jaco and H. Rubinstein.  Incompressible surfaces in once-punctured torus bundles.  Proc. London Math. Soc. (3), 45(3):385--419, 1982. MR675414
Marc Culler.  Using surfaces to solve equations in free groups.  Topology, 20(2):133--145, 1981. MR605653
Marc Culler.  Homology equivalent finite groups are isomorphic.  Proc. Amer. Math. Soc., 72(1):218--220, 1978. MR0486195
update this page
HTML 5 CSS FAE
UIC LAS MSCS > people > publications